Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 29, 2001, 3:46 PM CDT for Jefferson County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 29, 2001, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:50 PM CDT | Hail 0.75 | De Soto, MO | The De Soto Police reported 3/4 inch hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 292046 SVRSTL MOC099-292115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DE SOTO...MOVING NORTH AT 30 MPH. * LOCATIONS IN THE PATH... HILLSBORO FESTUS PEVELY BARNHART ANTONIA CEDAR HILL SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3806 9067 3805 9044 3839 9037 3838 9066 $$ TRUETT/CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT FRI JUN 29 2001 UPPER PTN SHWD UPPER LOW IN S-CNTRL MO. SCT SHOWERS AND TSTMS WL CONTINUES TO DEVELOP WITH THIS CLOSD LOW. THE LI'S ARE AROUND -4 RANGE IN SE AND S-CNTRL MO HAVE CONTRIBUTION FOR THIS DAYTIME TSTMS ACTIVITIES. MID TO UPPER LVL SHWD ENUF INSTABILITY FOR AFTN AND ERLY EVE TSTMS THRU WED. FWC AND MAV SHWD TEMPS IN THE 80S TO AROUND 90 FOR THE NEXT FEW DAYS ACRS OUR CWA. UPPER RIDGE IN THE W IS MAKING A WEAK ADVACE INTO MO ON MON AND TUE. BY THURS A UPPER TROF IN THE NE IS SHOWING SIGN OF PUSHNG S INTO THE MIDWEST...THIS COULD KP MO FEW DGRS BELOW NORMAL FOR THIS TIME OF THE YEAR. $ FWCS AND MAVS ARE VERY CLOUSE...SEE DON'T REASON TO CHG. .STL...NONE
In the hours before
Special weather statement, Jun 29, 10:50 AM CDT, 4 hours 56 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 11 AM FRI JUN 29 2001 THE SEVERE WEATHER THREAT: THERE IS NO THREAT FOR SEVERE THUNDERSTORMS IN THE COUNTY WARNING AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: AN UPPER WEATHER DISTURBANCE WILL TRIGGER WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF THE LINE FROM ST LOUIS METRO AREA TO COLUMBIA MISSOURI.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.